MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a cerebral arteriogram of the right common carotid artery (cca) to check the right carotid artery of a previously treated unruptured aneurysm using a neuron select catheter 5f (5f select), a guidewire, and a non-penumbra short introducer sheath.During the procedure, the physician advanced the 5f select over the guidewire through the short sheath and into the patient via radial approach.The physician then administered two contrast injections.Afterwards, between the second injection of contrast and the 3d sequence, the quality of the image had decreased, and the physician noticed that the guidewire would not pass through the distal end of the 5f select.The physician also noticed that the distal end of the 5f select was broken but remained connected.Therefore, the physician decided to remove the 5f select.While retracting the 5f select, the distal end of the 5f select broke off in the radial artery.The physician then used a non-penumbra long introducer sheath and a snare device to remove the broken distal end of the 5f select.The procedure was completed with a bolus injection.It was reported that a final control of the radial artery was achieved without an issue and that the aneurysm remained unruptured.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned 5f select confirmed a fracture on the distal shaft.This damage typically occurs due to retraction against resistance.The root cause of the reported complaint could not be determined.The fractured distal segment was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16077674
Report Number3005168196-2022-00599
Device Sequence Number6262651
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public814548010236
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH00000581
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Date Report Sent to FDA01/01/2005